| Catalog Number |
ERSD-360Q |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
02/26/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Australia.It was reported that a patient implanted in (b)(6) 2021, was diagnosed with a left side implant rupture through us and mri examinations.
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.).Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs requested the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).It was informed that the patient/doctor has the unit, and it is pending to confirm if it can be returned.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contributed to this incident.When the investigation process is completed, the applicable findings will be included in a supplemental medwatch.At establishment labs, we are committed to patient safety and continually evaluate the performance of our devices through post market surveillance of reported complaints & adverse events.
Additional Manufacturer Narrative
Quality department (pms) has received a complaint regarding a device from establishment labs, additional information provided in the "details" section.General conclusion: -a relationship between the alleged event and the device involved: yes.-event analysis: according to the available clinical evidence at the moment of the investigation of this case, the alleged event implant was confirmed.However, it is not possible to identify the root cause of the event due to the explanted device was not available.Additionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Dhr review: a complete review of the dhr for lot involved was carried out, no deviation was found in the manufacturing process.Additionally, there were no indications of abnormalities in raw materials or manufacturing processes which may have affected this particular batch.Dfu review: -the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is more likely to happen when the implant has been in place for a long time.Rupture of a silicone gel-filled breast implant is most often silent (the patient does not experience any symptoms and there are no physical signs of changes with the implant) rather than symptomatic.Therefore, patients should be advised to have regular mris over their lifetime to screen for silent rupture even if they are not having any apparent problems.The first mri should be performed at 3 years postoperatively, then regularly at 2-year intervals, and the images submitted to the treating surgeon.Patients should be provided with a list of radiology centers with experience with breast implant mri films to scan for signs of rupture.The importance of these mri evaluations should be emphasized.If rupture is noted on an mri, the patient should be strongly encouraged to have her implant removed¿ per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.As stated in the literature: ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) -trend review: establishment labs will continue to monitor for similar complaints/trends.As part of the post market surveillance process, monitoring of the primary endpoints reported is performed to determine unfavorable trends.Per our current complaint data report, no unfavorable trends were detected on this product.No further actions are required.
Event or Problem Description
During our internal quality review of the submitted mdr, we identified an unintentional misclassification of the event.The report was originally submitted under the ¿malfunction¿ category.However, according to fda¿s event classification criteria, the event should have been categorized as serious injury, as the patient experienced a condition that required medical intervention to prevent permanent impairment.This misclassification was due to an administrative oversight during the initial assessment of the complaint information.Upon further evaluation of the clinical details received, we confirmed that the reported harm meets the definition of a serious injury per 21 cfr 803.3.We have taken corrective measures to update the event classification accordingly and ensure that the mdr accurately reflects the nature of the incident.